MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac artery.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.No balloon fragments were left in the patient's body.The procedure was completed with another of same device.No patient complications were reported and the patient condition was fine.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac artery.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.No balloon fragments were left in the patient's body.The procedure was completed with another of same device.No patient complications were reported and the patient condition was fine.It was further reported that the target lesion had 60% stenosis and was non-tortuous and mildly calcified.The balloon ruptured upon initial inflation.
 
Additional Manufacturer Narrative
B5 - describe event or problem updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5 - describe event or problem updated.Device evaluated by mfr.: mustang device was returned for analysis.The device was received with the hub section detached from the device.The hub was not returned to the cis for analysis.The recommended introducer sheath size for this device is minimum 6fr.The customers sheath was not returned with the device.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 27mm distal of the proximal markerband.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the hub of the device to have completely detached 650mm from the proximal markerband.A visual examination found no damage to the markerbands.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11266866
Report Number2134265-2021-01106
Device Sequence Number11577344
Product Code FGE
UDI-Device Identifier08714729794004
UDI-Public08714729794004
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022105047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer01/31/2021
04/28/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/10/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR